Alert archive / Kentucky / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 68, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Jun 20, 2014, 2:05 PM EDT for Clay County, Leslie County, Perry County, Kentucky. It was in force for 25 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 20, 2014, 2:05 PM EDT (18:05 UTC)
- Expired
- Jun 20, 2014, 2:30 PM EDT
- In force
- 25 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Clay County, KY, Leslie County, KY, Perry County, KY
The radar
The Jackson,KY radar (KJKL), 43 km from the middle of the area, began a volume at 18:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 20, 2:06 PM EDT | TSTM WND DMG | Goose Rock, KY | ONE TREE DOWN AT HIGHWAY 421 AND 1524. |
| Jun 20, 2:10 PM EDT | TSTM WND DMG | 3 Nw Peabody, KY | TREES DOWN AND DIME SIZED HAIL REPORTED ON FISHTRAP BRANCH ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.1 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 15 J/kg
- Mixed-layer CIN
- -201 J/kg
- Mixed-layer LCL
- 1282 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
348
WUUS53 KJKL 201805
SVRJKL
KYC051-131-193-201830-
/O.NEW.KJKL.SV.W.0068.140620T1805Z-140620T1830Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
205 PM EDT FRI JUN 20 2014
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL CLAY COUNTY IN SOUTHEAST KENTUCKY...
NORTHERN LESLIE COUNTY IN SOUTHEAST KENTUCKY...
WEST CENTRAL PERRY COUNTY IN SOUTHEAST KENTUCKY...
* UNTIL 230 PM EDT
* AT 200 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HECTOR...AND
MOVING EAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
SPURLOCK AROUND 210 PM EDT.
ENLINE AND PEABODY AROUND 215 PM EDT.
BIG CREEK AND BRUTUS AROUND 220 PM EDT.
JACKS CREEK AND BEAR BRANCH AROUND 225 PM EDT.
SIZEROCK AND BOBS FORK AROUND 230 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF ON OR NEAR BUCKHORN LAKE...GET AWAY FROM THE WATER AND
MOVE TO SHELTER. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING. BOATS CAN BE SWAMPED BY LARGE CAPSIZING WAVES...
EVEN ON SMALL BODIES OF WATER. MOVE INTO DOCK AND SEEK SAFE SHELTER
NOW.
&&
LAT...LON 3726 8378 3731 8361 3729 8360 3729 8358
3726 8356 3727 8355 3726 8353 3727 8353
3729 8355 3733 8355 3736 8344 3714 8325
3708 8375
TIME...MOT...LOC 1804Z 262DEG 13KT 3718 8365
HAIL...1.00IN
WIND...60MPH
$$
ABE2 follow-up statements
547
WWUS53 KJKL 201814
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
214 PM EDT FRI JUN 20 2014
KYC051-131-193-201830-
/O.CON.KJKL.SV.W.0068.000000T0000Z-140620T1830Z/
LESLIE KY-PERRY KY-CLAY KY-
214 PM EDT FRI JUN 20 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
CLAY...WEST CENTRAL PERRY AND NORTHERN LESLIE COUNTIES UNTIL 230 PM
EDT...
AT 209 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ENLINE...AND
MOVING EAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THE SEVERE THUNDERSTORM WILL BE NEAR...
BOBS FORK AND PANCO AROUND 220 PM EDT.
SIZEROCK AND SAUL AROUND 225 PM EDT.
THOUSANDSTICKS AND HOSEA AROUND 230 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF ON OR NEAR BUCKHORN LAKE...GET AWAY FROM THE WATER AND
MOVE TO SHELTER. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING. BOATS CAN BE SWAMPED BY LARGE CAPSIZING WAVES...
EVEN ON SMALL BODIES OF WATER. MOVE INTO DOCK AND SEEK SAFE SHELTER
NOW.
&&
LAT...LON 3710 8367 3728 8370 3731 8361 3729 8360
3729 8358 3726 8356 3727 8355 3726 8353
3727 8353 3729 8355 3733 8355 3736 8344
3714 8325
TIME...MOT...LOC 1814Z 268DEG 17KT 3718 8356
HAIL...1.00IN
WIND...60MPH
$$
ABE773
WWUS53 KJKL 201833
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
233 PM EDT FRI JUN 20 2014
KYC051-131-193-201843-
/O.EXP.KJKL.SV.W.0068.000000T0000Z-140620T1830Z/
LESLIE KY-PERRY KY-CLAY KY-
233 PM EDT FRI JUN 20 2014
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL CLAY...WEST
CENTRAL PERRY AND NORTHERN LESLIE COUNTIES HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED.
LAT...LON 3710 8367 3728 8370 3731 8361 3729 8360
3729 8358 3726 8356 3727 8355 3726 8353
3727 8353 3729 8355 3733 8355 3736 8344
3714 8325
TIME...MOT...LOC 1814Z 268DEG 17KT 3718 8356
$$
HALWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 1:48 PM EDT, 17 minutes earlier.
Area forecast discussion, Jun 20, 1:48 PM EDT, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 148 PM EDT FRI JUN 20 2014 .UPDATE... ISSUED AT 1039 AM EDT FRI JUN 20 2014 ISOLATED SHOWERS AND A FEW RUMBLES OF THUNDER CONTINUE ACROSS EASTERN KY. LIKE PREVIOUS FORECAST...EXPECT THINGS TO START FIRING UP TO MORE SCATTERED COVERAGE DURING THE AFTERNOON HOURS AS WE START TO HEAT UP. UPDATED THE SKY GRIDS FOR THE NEXT FEW HOURS TO BETTER MATCH THE CURRENT CONDITIONS...WITH COVERAGE EXPECTED TO INCREASE THROUGHOUT THE AFTERNOON. LEFT POPS AS IS...WITH ISOLATED TO SCATTERED CHANCES OVER THE NEXT FEW HOURS. ALSO INCLUDED THE LATEST OBSERVATIONAL DATA IN THE CURRENT FORECAST TO MAKE SURE THE TEMPS...DEW POINTS...AND WINDS FORECASTS ARE REFLECTING THE CURRENT DATA. UPDATE ISSUED AT 750 AM EDT FRI JUN 20 2014 HOURLY GRIDS HAVE BEEN UPDATED BASED ON RECENT RADAR AND SATELLITE TRENDS. SOME SHOWERS AND THUNDERSTORMS HAVE ALREADY DEVELOPED THIS MORNING...THOUGH THEY SHOULD INCREASE IN COVERAGE AND INTENSITY BY EARLY IN THE AFTERNOON. THE THREAT FOR SHOWERS AND THUNDERSTORMS SHOULD LINGER THROUGH THE ENTIRE DAY. OUTSIDE OF SHOWERS AND THUNDERSTORMS WARM AND HUMID WEATHER IS ANTICIPATED. && .SHORT TERM...(TODAY THROUGH SATURDAY) ISSUED AT 359 AM EDT FRI JUN 20 2014 THE REGION REMAINS IN THE WARM SECTOR SOUTH OF A FRONTAL ZONE EXTENDING FROM THE CAROLINAS NORTHWEST TOWARD LOW PRESSURE OVER THE NORTHERN PLAINS AND UPPER MS VALLEY REGION. THE OVERALL FLOW ACROSS THE CONUS ATTM IS RATHER ZONAL IN NATURE WITH MID LEVEL RIDGING CENTERED OVER THE LOWER MS RIVER VALLEY...WITH LOW AMPLITUDE RIDGING NORTH TOWARD THE OH RIVER VALLEY. WELL TO THE NORTHEAST OF EAST KY... A MID LEVEL LOW AND ASSOCIATED SFC LOW THAT HAS HELPED TO PUSH THE BOUNDARY SOUTH ALONG THE EASTERN SEABOARD TO THE CAROLINAS REMAINS PLACE WHILE A CLOSED LOW IS WORKING ACROSS THE NORTHERN ROCKIES TOWARD THE NORTHERN PLAINS REGION ALONG US/CANADIAN BORDER. MEANWHILE...A SHORTWAVE TROUGH IS SLOWLY WORKING FROM THE PLAINS INTO THE MID MS AND LOWER OH VALLEY REGION. THE SHORTWAVE TROUGH WILL WORK INTO THE LOWER OH VALLEY REGION OVER THE NEXT FEW HOURS AND IS POISED TO MOVE ACROSS EASTERN KY AND INTO THE APPALACHIAN REGION LATE THIS AFTERNOON AND INTO THIS EVENING. AS THIS SHORTWAVE APPROACHES A SFC WAVE SHOULD DEVELOP AND WORK EAST SOUTHEAST ALONG THIS NEARLY STATIONARY BOUNDARY AND CROSS THE APPALACHIANS TONIGHT. THIS LOW SHOULD REACH THE EASTERN SEABOARD ON SATURDAY WITH THE TAILING COLD FRONT GRADUALLY SAGGING INTO EASTERN KY AND CROSSING MUCH OF THE AREA BY THE END OF THE PERIOD. THROUGH SHORTLY AFTER DAWN...PATCHY RIVER VALLEY FOG SHOULD REMAIN IN PLACE...WITH THIS FOG GRADUALLY BEGINNING TO LIFT AND POSSIBLY AFFECTING A FEW RIDGETOP LOCATIONS NEAR LOCATIONS THAT EXPERIENCED THE HEAVIER RAINFALL ON THU AND THU EVENING. THIS FOG SHOULD LIFT AND DISSIPATE SHORTLY AFTER DAWN. ALSO...THE NEAR TERM MODELS SUCH AS RECENT HRRR RUNS AND RECENT RAP RUNS HAVE SOME CONVECTION DEVELOPING NEAR SUNRISE BETWEEN JKL AND LOZ OR FROM ESTILL COUNTY SOUTH TO BELL COUNTY AND THEN MOVING EAST TO NEAR THE KY 15 CORRIDOR FROM JKL SOUTH TO THE VA BORDER AND THEN INTO FAR SOUTHEAST KY BEFORE NOON. THE 6Z NAM ALSO HAS SOME CONVECTION...BUT IS FURTHER EAST NEAR TO THE VA BORDER ACROSS THE BIG SANDY REGION. HOWEVER...EVEN IF THERE IS SOME MORNING CONVECTION...JUST A FEW HOURS OF THE STRONG JUNE SUNSHINE SHOULD BRING MID TO UPPER 80S SFC TEMPS WITH SFC DEWPOINTS IN THE MID 60S TO NEAR 70 DEGREE RANGE TO YIELD CAPE OF 2000 J/KG OR MORE BY MID TO LATE AFTERNOON. LAPSE RATES IN THE MID LEVELS WILL NOT BE PARTICULARLY STRONG AND RATHER WEAK SHEAR SHOULD LIMIT STORM ORGANIZATION. HOWEVER... A FEW CELLS...POSSIBLY SECOND AND THIRD GENERATION CELLS THAT DEVELOP NEAR OUTFLOW INTERSECTIONS COULD BECOME STRONG TO LOCALLY SEVERE AND PRODUCE STRONG TO LOCALLY DAMAGING WIND GUSTS. SPC HAS PLACED THE REGION IN A SEE TEXT AREA WITH 5 PERCENT PROBABILITIES FOR SEVERE THUNDERSTORM CRITERIA WINDS AND THIS APPEARS REASONABLE. THE MAIN THREAT FROM STORMS LATER TODAY AND TONIGHT MAY END UP BEING LOCALLY HEAVY RAINFALL RATES AS PW IS EXPECTED TO BE AT OR ABOVE THE 75TH PERCENTILE. THE PRESENCE OF THE SAGGING BOUNDARY AND THE POTENTIAL FOR CONVECTION TO TRAIN IN SOME AREAS AS THE STEERING FLOW MAY BECOME NEARLY PARALLEL TO THE SAGGING BOUNDARY OR OUTFLOWS COULD LEAD TO A LOCALIZED THREAT OF FLOODING. UNCERTAINTY REMAINS IN THE DETAILS AS FAR AS TIMING AND LOCATION. IN GENERAL...IT APPEARS THAT AS THE SHORTWAVE WORKS INTO EASTERN KY AND THE APPALACHIANS...CONVECTION SHOULD BE MOST WIDESPREAD DURING THE LATE AFTERNOON INTO LATE EVENING. THE HWO HAS BEEN ADJUSTED ACCORDINGLY FOR ALL OF THESE THREATS. THE THREAT OF SOME CONVECTION WILL LINGER EVEN INTO THE DAY ON SATURDAY AND WILL PROBABLY FEATURE A DIURNAL UPTICK IN CONVERGE. .LONG TERM...(SATURDAY NIGHT THROUGH THURSDAY) ISSUED AT 406 AM EDT FRI JUN 20 2014 THE EXTENDED FORECAST PERIOD BEGINS ON SATURDAY NIGHT WITH A TYPICAL SUMMER PATTERN IN PLACE. A NEAR ZONAL UPPER LEVEL FLOW CONTINUES BUT WITH THE USUAL MID LEVEL RIDGE IN THE SOUTHEAST NOW SHIFTED TOWARDS THE WESTERN GULF OF MEXICO. BRIEF RIDGING WILL KEEP PRECIP MAINLY DIURNALLY DRIVEN AS THE BULK OF THE SUPPORT EXITS EASTERN KENTUCKY SATURDAY NIGHT...LEAVING ONLY SLIGHT CHANCE PRECIP INTO THE DAY ON SUNDAY WITH THE MAX HEATING. BY MONDAY...A SIGNIFICANT SHORTWAVE MOVES ACROSS THE PLAINS AND INTO THE OH VALLEY. THIS WAVE WILL BE THE FOCUS OF ACTIVE WEATHER THROUGH THE MID PORTION OF THE EXTENDED. THE MENTIONED WAVE PUSHES THROUGH ON MONDAY NIGHT AND TUESDAY PUSHING A SURFACE COLD FRONT THROUGH. THIS FORCING AND THE WAVE MOVING THROUGH WILL PROVIDE THE BEST CHANCE OF PRECIP ON TUESDAY AND INTO TUESDAY NIGHT. THE EURO HINTS AT THE FRONT STALLING AND BECOMING AN EAST WEST STATIONARY BOUNDARY ALONG SOUTHERN KY BY THE WED AND THU TIME FRAME. THIS BECOMES AN POINT OF DEVELOPING CONVECTION THROUGH THE LAST COUPLE DAYS OF THE EXTENDED. THE CHANCES WITH THIS SET UP BECOME DIURNALLY DRIVEN WITH THE HEATING OF THE DAY. THE LACK OF CONTINUITY OF GUIDANCE AND NEED TO STAY CONSISTENT WITH THE NEIGHBORING OFFICES...LEAD TO KEEPING VALUES CLOSER TO THE ALL MODEL BLEND SOLUTION. THE MONDAY THROUGH TUESDAY NIGHT PERIOD REMAINS A PERIOD TO WATCH WITH THE STRONG WAVE MOVING THROUGH. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON) ISSUED AT 147 PM EDT FRI JUN 20 2014 SCATTERED TSRA HAVE STARTED TO DEVELOP ACROSS EASTERN KY...POSSIBLY AFFECTING ANY OF THE TAF SITES THROUGH THE AFTERNOON AND EVENING. THESE THUNDERSTORMS ARE MOVING QUICKLY...SO SHOULD NOT LAST VERY LONG. HOWEVER...THEY COULD PRODUCE HEAVY RAIN...SMALL HAIL...FREQUENT LIGHTNING...AND HIGH TO POSSIBLY DAMAGING WINDS. SINCE TSRA WILL BE OFF AND ON...CHOSE TO USE A TEMPO GROUP WITH THE TSRA BEING THE NON PREVAILING WX TYPE. TRIED TO GIVE THE BEST OVERALL GUESS FOR VSBY...BUT EACH CELL WILL LIKELY BEHAVE DIFFERENTLY...WITH THE LEVEL OF RAINFALL INFLUENCING THE VSBY RESTRICTION. EXPECT TSRA TO BE ON A DIMINISHING TREND AT TAF SITES AFTER 4 OR 5Z...THOUGH ABUNDANT MOISTURE AND LIGHT WINDS COULD LEAD TO SOME BR RESTRICTIONS OVERNIGHT. DAYTIME HEATING IN THE MORNING WILL WORK TO BURN OFF ANY BR...BUT WILL ALSO REINTRODUCE THE CHANCES FOR MORE SHOWERS AND THUNDERSTORMS TO AFFECT TAF SITES. && .JKL WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...JMW SHORT TERM...JP LONG TERM...SHALLENBERGER AVIATION...JMW
Hazardous weather outlook, Jun 20, 7:55 AM EDT, 6 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 755 AM EDT FRI JUN 20 2014 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-211100- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO... PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE... CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON... HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG... INEZ...PIKEVILLE 755 AM EDT FRI JUN 20 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE ANTICIPATED AT TIMES TODAY AND TONIGHT. THE MOST INTENSE STORMS WILL PRODUCE HEAVY RAIN...STRONG TO POSSIBLY DAMAGING WIND GUSTS AND PERHAPS HAIL. THESE THUNDERSTORMS MAY ALSO LEAD TO LOCALLY HEAVY RAINFALL RESULTING IN ISOLATED FLOODING...ESPECIALLY AT LOCATIONS WHICH EXPERIENCE MULTIPLE STRONG THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS WILL BE POSSIBLE AT TIMES FROM SATURDAY THROUGH THURSDAY...ESPECIALLY DURING THE AFTERNOON AND EARLY EVENING HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY INSTANCES OF HEAVY RAIN...FLOODING... STRONG WINDS OR HAIL. JP
In the hours before
Special weather statement, Jun 20, 12:31 PM EDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 1231 PM EDT FRI JUN 20 2014 KYZ050-051-060-201700- MENIFEE-MONTGOMERY-BATH- 1231 PM EDT FRI JUN 20 2014 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 100 PM EDT FRIDAY AFTERNOON... NORTHWESTERN MENIFEE... SOUTHERN MONTGOMERY AND SOUTH CENTRAL BATH. AT 1231 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES SOUTH OF MOUNT STERLING...MOVING EAST AT 15 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...CAMARGO AROUND 1240 PM EDT...BEAN AROUND 1245 PM EDT...JEFFERSONVILLE AROUND 1250 PM EDT...WALKERS CROSSING AROUND 1255 PM EDT...HOPE AROUND 100 PM EDT... RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. ABE
Special weather statement, Jun 20, 1:02 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 102 PM EDT FRI JUN 20 2014 KYZ051-060-108-201730- MENIFEE-BATH-WOLFE- 102 PM EDT FRI JUN 20 2014 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 130 PM EDT FRIDAY AFTERNOON... MENIFEE... NORTHERN WOLFE AND SOUTHEASTERN BATH. AT 102 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTHWEST OF FRENCHBURG...MOVING EAST AT 15 MPH. RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. ABE
Special weather statement, Jun 20, 1:08 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 108 PM EDT FRI JUN 20 2014 KYZ106-108-109-112-201745- MAGOFFIN-MORGAN-WOLFE-BREATHITT- 108 PM EDT FRI JUN 20 2014 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 145 PM EDT FRIDAY AFTERNOON... WEST CENTRAL MAGOFFIN... SOUTHWESTERN MORGAN... EASTERN WOLFE AND NORTH CENTRAL BREATHITT. AT 108 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR STILLWATER... OR NEAR CAMPTON...MOVING EAST AT 10 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...GOSNEYVILLE AROUND 115 PM EDT...TRENT AROUND 120 PM EDT...TOLIVER AROUND 125 PM EDT...HAZEL GREEN AROUND 130 PM EDT...MURPHYFORK AROUND 135 PM EDT... RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. ABE
Special weather statement, Jun 20, 1:28 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 128 PM EDT FRI JUN 20 2014 KYZ109-110-112-113-201800- KNOTT-MAGOFFIN-BREATHITT-FLOYD- 128 PM EDT FRI JUN 20 2014 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 200 PM EDT FRIDAY AFTERNOON... NORTHERN KNOTT... SOUTHERN MAGOFFIN... EASTERN BREATHITT AND WESTERN FLOYD. AT 128 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER EXTREME EASTERN BREATHITT COUNTY...OR 13 MILES SOUTH OF SALYERSVILLE... MOVING EAST AT 20 MPH. RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. ABE
Special weather statement, Jun 20, 1:59 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 159 PM EDT FRI JUN 20 2014 KYZ116-117-201830- LESLIE-CLAY- 159 PM EDT FRI JUN 20 2014 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 230 PM EDT FRIDAY AFTERNOON... NORTHWESTERN LESLIE AND CENTRAL CLAY. AT 159 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR MANCHESTER... MOVING EAST AT 15 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...SPURLOCK AROUND 205 PM EDT...PEABODY AROUND 215 PM EDT...BIG CREEK AROUND 220 PM EDT...BEAR BRANCH AROUND 225 PM EDT...BOBS FORK AROUND 230 PM EDT... RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. ABE
Special weather statement, Jun 20, 2:02 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 202 PM EDT FRI JUN 20 2014 KYZ044-052-104-201830- ROWAN-ELLIOTT-FLEMING- 202 PM EDT FRI JUN 20 2014 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 230 PM EDT FRIDAY AFTERNOON... ROWAN... NORTHWESTERN ELLIOTT AND EAST CENTRAL FLEMING. AT 202 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR MOREHEAD... MOVING EAST AT 15 MPH. RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. ABE
Nearby
Severe Thunderstorm Warnings in Kentucky, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.